Itchy arms ? Any ideas ?

Just wondering if anyone else experiences itchy arms (mostly at the top of the arm). No rash, bumps etc just really itchy. Am on MTX injection 15ml and Hydroxychloroquine. This has been going on for a number of weeks now no better or worse. Due to take injection tonight and not sure whether to do it or hold off to try and speak to nurse tomorrow. Any help/ideas greatly appreciated.

9 Replies

oldestnewest
  • I get scandleously itchy feet sometimes, am on both of these meds. Try some calamine lotion, or some antihistimine tab if it persists.

    Check with your doc if does'nt resolve in a day or two. my opinion of course not medical.

  • Do you have a rhuemy helpline -I;d give them a ring just to check.i find that my pain meds make me itch .Aqueous cream(really cheap) from chemist helps

  • I think speak to your nurse.. the decision re injection should be yours/ hers best to get advice . unless at least one of the medications is new to you it may not be the medication?.. there are lots of other things that can cause itching such as other allergies. low thyroid hormone levels.. best to get some medical advice .. though I feel that Gina has given some useful advice

    Alison.

  • Thanks to all for your help and advice. Sometimes its hard to separate RA symptoms and medication side effects. I tend to think that any changes in my body must be somehow connected but that isn't necessarily so. Have only been on Hydro since June so think it has probably just reached the 12 week point. Will try the helpline tomorrow and hopefully speak to a nurse. Thanks again - really nice knowing someone is there and I am not on my own.

  • Hi

    I Had the same thing myself early this year and it was caused by hydoxycloroquine, my arms were on fire driving me mad and i had a rash on my back. A day or so after stopping taking it it cleared up, your consultant should be able to tell you ..

    Regards

    Mark

  • Hi Mark - thanks for your reply. I am now more convinced that it is the hydoxycloroquine that is causing the problems. Will try to contact my nurse today but really don't want to be taking it anymore, haven't really felt any benefit from it either. Thanks again - have a good weekend.

  • Hi

    Have to confess i was better on it, when i stopped i siezed up so i restarted it but the itching came back immediately, i told my Trials nurse and she told to stop again that i shouldn't have restarted it, just that it was icth or sieze up, anyway been off it now for around 8 months and am about the same, i see my consultant on tuesday as my trial has now finished and we have to decide where we go from here , i have suggested been shot with a gun but i don't think the NHS can afford the bullets....

    Enjoy your weekend

    Mark

  • Lol Mark,

    Funnily enough I've said the same about the shooting bit and even said if we were horses or dogs we would have been shot by now!

    take care

    Julie x

  • if you have any pain meds..look and see the side effects as some have this on there...also its a signal of an allergy to one of the meds.Under the skin rashes..like blotches and not all over is a sign.

You may also like...